Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Equivalence of some contractivity properties
over metrical structures

Author: Jacek R. Jachymski
Journal: Proc. Amer. Math. Soc. 125 (1997), 2327-2335
MSC (1991): Primary 47H10, 54H25
MathSciNet review: 1389524
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We establish an equivalence between eight contractive definitions. Next, we formulate a separation theorem for right upper semicontinuous functions. As its application, we give a complete characterization of relations between fixed point theorems of Boyd and Wong (1969), and Browder (1968).

References [Enhancements On Off] (What's this?)

  • 1. D. W. Boyd and J. S. W. Wong, On nonlinear contractions, Proc. Amer. Math. Soc. 20 (1969), 458-464. MR 39:916
  • 2. F. Browder, On the convergence of successive approximations for nonlinear functional equations, Indag. Math. 30 (1968), 27-35. MR 37:5743
  • 3. J. Dugundji and A. Granas, Weakly contractive maps and elementary domain invariance theorems, Bull. Greek Math. Soc. 19 (1978), 141-151. MR 80d:54035
  • 4. J. Dugundji and A. Granas, Fixed point theory. I, Polish Scientific Publishers, Warszawa 1982. MR 83j:54038
  • 5. R. Engelking, General topology, Polish Scientific Publishers, Warszawa 1977. MR 58:18316b
  • 6. J. Jachymski, A generalization of the theorem by Rhoades and Watson for contractive type mappings, Math. Japon. 38 (1993), 1095-1102. MR 94k:54076
  • 7. -, An iff fixed point criterion for continuous self-mappings on a complete metric space, Aequationes Math. 48 (1994), 163-170. MR 96c:54069
  • 8. -, Equivalent conditions and the Meir-Keeler type theorems, J. Math. Anal. Appl. 194 (1995), 293-303. MR 96h:54033
  • 9. M. A. Krasnoselskij and V. J. Stetsenko, About the theory of equations with concave operators, Sib. Mat. Zh. 10 (1969), 565-572 (in Russian).
  • 10. M. A. Krasnoselskij, G. M. Vainikko et al., Approximate solution of operator equations, Wolters Noordhoff, Groningen 1972. MR 52:6515
  • 11. J. Matkowski, Integrable solutions of functional equations, Diss. Math. 127 (1975). MR 54:772
  • 12. P. R. Meyers, A converse to Banach's contraction theorem, J. Res. Nat. Bur. Standards Sect. 71 B (1967), 73-76. MR 36:4521
  • 13. E. Michael, Continuous selections. I, Ann. of Math. 63 (1956), 361-382. MR 17:990e
  • 14. A. Mukherjea, Contractions and completely continuous mappings, Nonlinear Anal. T.M.A. 1 (1977), 235-247. MR 58:31030
  • 15. E. Rakotch, A note on contractive mappings, Proc. Amer. Math. Soc. 13 (1962), 459-465. MR 26:5555
  • 16. M. R. Taskovic, A monotone principle of fixed points, Proc. Amer. Math. Soc. 94 (1985), 427-432. MR 87c:54065
  • 17. M. Turinici, The monotone principle of fixed points: a correction, Proc. Amer. Math. Soc. 122 (1994), 643-645. CMP 94:15

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47H10, 54H25

Retrieve articles in all journals with MSC (1991): 47H10, 54H25

Additional Information

Jacek R. Jachymski
Affiliation: Institute of Mathematics, Technical University of Łódź, Żwirki 36, 90-924 Łódź, Poland

Keywords: Upper semicontinuous function, increasing function, cluster point, nonlinear contraction, iteration
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society